MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX058-115-08
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an aneurysm surgery, a dsc 5f x 115cm us catheter was used via the femoral artery, which had a diameter of 6.1 mm and minimal vessel tortuosity.After the catheter entered the body, the tip was found to be broken during the procedure.The devices were prepared according to the instructions for use (ifu).The catheter was flushed as per ifu.The catheter was replaced with a new one and the surgery was continued.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the catheter tip broken was not determined.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the navien catheter was returned within a shipping sleeve and a plastic bio-pouch.¿ visual inspection/damage location details: no damage was found with the navien catheter hub.The navien catheter body was found broken at ~82.8cm from the proximal end of the catheter hub.The navien catheter distal tip was found to be in good condition.¿ testing/analysis: the navien catheter total length was measured to be ~123.1cm and the usable length was measured to be ~116.5cm, which is within specification.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter separation/break¿ report was confirmed as the navien catheter was found to be broken.Catheter separation/break can be caused by advancing/retrieving intraluminal devices against resistance, vasospasm, patient vessel tortuosity, entrapment in vessels, or excessive force.In the event description, entrapment in the vessel, excessive force during advancement or retrieval, and vasospasm were not reported, which effectively rules out these potential causes.Additionally, the patient¿s vessel tortuosity was minimal, further eliminating it as a contributing factor.¿ the catheter was prepared and flushed as indicated in the instructions for use (ifu) prior to use; therefore, it is likely that the separation occurred after preparation and during the use.However, the root cause cannot be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22939549
Report Number2029214-2025-01943
Device Sequence Number10107292
Product Code DQY
UDI-Device Identifier00847536017795
UDI-Public(01)00847536017795(17)261028(10)B810511
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRFX058-115-08
Device Catalogue NumberRFX058-115-08
Device Lot NumberB810511
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer09/03/2025
10/09/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/30/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale